Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 68, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 25, 2004, 1:43 PM CDT for Denton County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 1:43 PM CDT (18:43 UTC)
- Expired
- Jun 25, 2004, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 6.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 140 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 251844 FFWFTW TXC121-252045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 143 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 345 PM CDT * AT 143 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM NEAR THE COLONY...TO NEAR LEWISVILLE...MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BARTONVILLE...COPPER CANYON...CORINTH...DOUBLE OAK...FLOWER MOUND...HEBRON...HICKORY CREEK...HIGHLAND VILLAGE...LAKE DALLAS...LITTLE ELM AND SHADY SHORES EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3316 9685 3320 9708 3301 9726 3300 9685 $$
1 follow-up statement
000 WGUS74 KFWD 252040 FFSFTW TXC121-252100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 341 PM CDT FRI JUN 25 2004 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DENTON COUNTY WILL EXPIRE AT 345 PM CDT... AT 340 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL HAD MOVED SOUTH OUT OF DENTON COUNTY. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3319 9687 3302 9686 3301 9729 3321 9712 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 12:05 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 25, 12:05 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CDT FRI JUN 25 2004 .AVIATION AND PUBLIC UPDATES... KFWS 88D DATA INDICATING THAT TRW ARE BECOMING MORE NUMEROUS ACROSS NORTHERN/WESTERN PORTIONS OF THE KDFW TRACON. GIVEN WEAK NATURE OF MID/UPPER FLOW ACROSS NORTH TEXAS...DEVELOPMENT OF NEW CONVECTIVE CELLS WILL BE DEPENDENT ON OUTFLOW PATTERNS...AND VERY DIFFICULT TO FORECAST AT A SINGLE LOCATION. THUS...WILL OPT TO MAINTAIN CB/VCTS FOR ALL FOUR SITES THROUGH EARLY EVENING...AND UPDATE AS NEEDED. WITH CONVECTION ALSO EXPECTED TO BE DIURNALLY DRIVEN...WE WILL NOT MENTION IT DURING THE OVERNIGHT PORTION OF THE TAF. VIS SATELLITE IMAGES SHOWING SEVERAL DECKS OF CU/ACCAS...AND CIRRUS ACROSS NORTH TEXAS...AND GENERALLY EXPECT CIGS TO REMAIN SCT/VFR OUTSIDE OF THUNDERSTORMS...ALTHOUGH THEY MAY LOWER TO MVFR FOR A BRIEF PERIOD ON SATURDAY MORNING. LOWER DECKS EXPECTED TO PERSIST FOR A LONGER DURATION AT KACT. SLIGHT UPSLOPE E/SE COMPONENT TO SFC WINDS WILL REMAIN THROUGHOUT THE FORECAST PERIOD...WITH SPEEDS AOB 12 KTS. CONCERNING UPDATES TO THE STATE FORECAST PRODUCTS...WE WILL INCREASE POPS TO CHANCE CATEGORY FOR THE ENTIRE AREA FOR THIS AFTERNOON. HIGHEST POPS WILL BE PLACED CLOSE TO DIFFUSE BNDRY ACROSS NORTHERN/WESTERN ZONES...WITH LOW CHANCES IN THE EAST. 65/DD && .DISCUSSION... UPPER LOW/TROF NOW OVER TEXAS WILL LINGER FOR NEXT SEVERAL DAYS WITH PATTERN CHANGING LITTLE FOR A WEEK. CONSIDERABLE MODEL UNCERTAINTY ABOUT JUST WHERE AND HOW IT WILL MOVE...MOSTLY IT WILL JUST SWASH AROUND OVER THE STATE MOVING IN RESPONSE TO THE IMPULSES TRAVELING AROUND IT. EARLIER EVENING I/R OVERLAYED WITH LIGHTNING SHOWED THIS PATTERN OF DISTURBANCES QUITE WELL...WITH NORTH TEXAS IN THE QUIETER CENTER. THIS UNCERTAINTY IS REFLECTED IN PRECIPITATION FORECASTS. CURRENTLY...WHAT LOOKS TO HAPPEN IS THAT ON SATURDAY I EXPECT ISOLATED MORNING THUNDERSTORMS SOUTHEAST AND THEN SCATTERED AFTERNOON THUNDERSTORMS...MORE LIKELY IN THE SOUTHEAST AND LESS LIKELY IN THE NORTHWEST. BY SUNDAY THE OLD BOUNDARY NOW IN SOUTH TEXAS LOOKS LIKE IT WILL MOVE NORTH ACROSS THE AREA AS A WEAK WARM FRONT AND SO SUNDAY HAS THE HIGHEST POPS WITH MONDAY ALSO LOOKING FAIRLY WET. TEMPERATURES WILL BE A BIT COOLER ON SUNDAY AS A RESULT OF THE ABUNDANT CLOUD COVER AND HIGHER RAIN CHANCES. BOUNDARY THEN PROGGED TO LINGER IN SOUTHERN OKLAHOMA MONDAY EVENING AND TUESDAY SO I PUT SLIGHTLY HIGHER POPS IN THE NORTH. AGAIN...LOTS OF UNCERTAINTY GIVEN THAT THIS IS A WEAK SYSTEM AND THE MODELS DO NOT AGREE VERY WELL. STAY TUNED FOR CHANGES AS THE 12Z RUNS COME IN LATER TODAY. 84 && DALLAS-FT. WORTH, TX 90 70 88 70 / 20 20 20 30 WACO, TX 90 71 88 72 / 30 30 30 50 PARIS, TX 87 68 85 67 / 20 20 20 30 DENTON, TX 90 69 88 70 / 20 20 20 30 MCKINNEY, TX 90 70 89 70 / 20 20 20 30 DALLAS, TX 90 71 88 70 / 20 20 20 30 TERRELL, TX 89 70 88 71 / 30 30 30 50 CORSICANA, TX 89 71 88 72 / 30 30 30 50 TEMPLE, TX 89 71 88 72 / 30 30 30 50 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 25, 12:10 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT FRI JUN 25 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1210 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL TO BETWEEN 1 TO 2 INCHES. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING AS DAYTIME HEATING AND INSTABILITY INCREASE SOUTH OF A STATIONARY FRONT EXTENDING FRONT NEAR ABILENE...TO JACKSBORO...TO GAINESVILLE...ALONG WITH WEAK UPPER DISTURBANCE LOCATED OVER THE REGION. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY SUNSET AS HEATING IS LOST. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH NEXT THURSDAY. A SERIES OF WEAK UPPER AIR DISTURBANCES WILL INTERACT WITH A NEARLY STATIONARY SURFACE FRONT AND A MOIST ...UNSTABLE ENVIRONMENT TO PRODUCE THUNDERSTORMS PERIODICALLY THROUGH MUCH OF NEXT WEEK. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING OVER ALL OF NORTH TEXAS. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:15 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 45 min |
| Jun 25, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 55 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.